Alert archive / Nevada / Flash Flood Warnings in 2015
Flash Flood Warning 35, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 7, 2015, 3:48 PM PDT for Churchill County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 3:48 PM PDT (22:48 UTC)
- Expired
- Jul 7, 2015, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Churchill County, NV
The radar
The Reno radar (KRGX), 96 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
797
WGUS55 KREV 072248
FFWREV
NVC001-080130-
/O.NEW.KREV.FF.W.0035.150707T2248Z-150708T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
348 PM PDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL CHURCHILL COUNTY IN WEST CENTRAL NEVADA...
* UNTIL 630 PM PDT
* AT 346 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER HIGHWAY 95 NEAR THE CHURCHILL LYON COUNTY LINE.
THESE STORMS ARE MOVING SLOWLY TO THE NORTH AT 5-10 MPH. FLASH
FLOODING IS OCCURRING OR EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE HIGHWAY 95
JUST NORTH OF THE LYON-CHURCHILL COUNTY LINE. THIS AREA HAS SOME
HILLY TERRAIN SO IT CAN BE SUBJECT TO FLASH FLOODING. TRAVELERS ON
HIGHWAY 95 BETWEEN FALLON AND SCHURZ SHOULD BE EXTRA CAUTIOUS AND
WATCH FOR FLASH FLOODING. DO NOT DRIVE THROUGH FLOODED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. A FEW INCHES OF FAST FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3923 11852 3908 11851 3908 11869 3912 11876
3926 11882
$$
CS2 follow-up statements
487
WGUS75 KREV 072337
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
437 PM PDT TUE JUL 7 2015
NVC001-080130-
/O.CON.KREV.FF.W.0035.000000T0000Z-150708T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHURCHILL NV-
437 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM PDT FOR
SOUTH CENTRAL CHURCHILL COUNTY...
* AT 435 PM PDT...DOPPLER RADAR INDICATED THE HEAVIEST RAINS HAVE
MOVED NORTH OF THE WARNING AREA, HOWEVER ADDITIONAL SCATTERED
THUNDERSTORMS ARE LIKELY THROUGH 530 PM. THESE ADDITIONAL STORMS
COULD PRODUCE LOCALIZED FLASH FLOODING ALONG HIGHWAY 95 IN
SOUTHERN CHURCHILL COUNTY.
* STORMS WILL ALSO BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS TO 35 MPH. THE SMALL HAIL MAY BRIEFLY COVER ROADWAYS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3923 11852 3908 11851 3908 11869 3912 11876
3926 11882
$$
CS040
WGUS75 KREV 080108
FFSREV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
608 PM PDT TUE JUL 7 2015
NVC001-080117-
/O.CAN.KREV.FF.W.0035.000000T0000Z-150708T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHURCHILL NV-
608 PM PDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL CHURCHILL COUNTY IS
CANCELLED...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. LIGHT RAIN SHOWERS WILL CONTINUE THROUGH ABOUT 7 PM.
SOME MINOR RUNOFF OR PONDING OF WATER IS POSSIBLE ALONG HIGHWAY 95
SOUTH OF FALLON TO SCHURZ. IF ANYONE SAW FLOODING ALONG HIGHWAY 95,
POST YOUR PICTURES OR VIDEO TO OUR NWS RENO FACEBOOK PAGE.
LAT...LON 3923 11852 3908 11851 3908 11869 3912 11876
3926 11882
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM PDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 7, 1:01 PM PDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 101 PM PDT TUE JUL 7 2015 .SYNOPSIS... LOW PRESSURE NEAR THE CALIFORNIA COAST WILL SLOWLY MOVE ONSHORE AND KEEP THE THREAT OF THUNDERSTORMS OVER THE REGION THROUGH FRIDAY. LOCALLY HEAVY RAINFALL AND WET GROUND CONDITIONS WILL BRING THE POTENTIAL FOR FLASH FLOODING THROUGH WEDNESDAY. THUNDERSTORMS WILL DECREASE THIS WEEKEND. TEMPERATURES WILL BE COOLER THAN NORMAL. && .SHORT TERM... CONVECTION IS ALREADY ONGOING AND WILL HAVE NO PROBLEM OVERCOMING MID LEVEL CAP SHOWN IN THE 12Z KREV SOUNDING AS SFC HEATING AND FORCING ALOFT INCREASE AHEAD OF APPROACHING SHORTWAVE. GOES SOUNDER DATA OF CAPES IN EXCESS OF 1000 J/KG BACKS UP WHAT OTHER PARAMETERS SEEM TO BE SHOWING IN SUPPORT OF HEAVY RAIN INCLUDING PWAT > 0.75 IN AND SFC DEWPOINTS IN THE MID 40S-MID 50S. STORMS SO FAR THIS AFTERNOON HAVE BEEN TRAINING AND PRODUCING VERY HEAVY RAINFALL AND THE FLASH FLOOD THREAT WILL REMAIN ELEVATED. SOME MODELS ORGANIZE STORMS INTO A COMPLEX OVER WESTERN NV LATE THIS AFTERNOON AND EARLY EVENING WITH STORMS MOVING NORTHWARD THROUGH THE NIGHT. A FEW STORMS COULD BE SEVERE AS WELL GIVEN ENOUGH SHEAR ALTHOUGH WIND GUSTS SHOULD BE LIMITED AT 60 MPH AND HAIL TO ONE INCH GIVEN THE RELATIVELY WARM AND MOIST ENVIRONMENT. ON ITS HEELS IS ANOTHER SHORTWAVE WEDNESDAY WHICH COULD RESULT IN ANOTHER EARLY START TO CONVECTION AS WELL AS NUMEROUS COVERAGE BY AFTERNOON. WE HAVE BUMPED POPS UP FOR MANY AREAS ESPECIALLY FROM THE EASTERN SIERRA NORTH INTO LASSEN AND WASHOE COUNTIES. THESE STORMS WILL HAVE THE POTENTIAL FOR HEAVY RAIN ONCE AGAIN AS STORM MOTIONS WILL BE SIMILAR OR SLOWER AND BOTH MOISTURE/INSTABILITY WILL STILL BE IN PLACE IN DIFFLUENT FLOW ALOFT. COOLING TEMPERATURES ALOFT WILL BE MORE SUPPORTIVE OF HAIL. FINALLY ON THURSDAY, UPPER LOW WILL BE OVERHEAD WITH CONDITIONS MORE FAVORABLE FOR WIDESPREAD SHOWERS AND MORE ISOLATED THUNDERSTORM COVERAGE. THEREFORE THE HEAVY RAIN THREAT WILL DECREASE. UNDER MOSTLY CLOUDY SKIES AND SCATTERED-NUMEROUS SHOWERS, TEMPERATURES WILL BE QUITE COOL FOR JULY WITH 60S SIERRA AND 70S TO LOWER 80S MANY WESTERN NV VALLEYS. HOHMANN .LONG TERM...FRIDAY THROUGH TUESDAY... UPPER LOW WILL REMAIN OVER AREA FRI WHILE SLOWLY WEAKENING. THIS WILL KEEP TEMPERATURES BELOW NORMAL WITH A GENERAL THREAT FOR SHOWERS AND THUNDERSTORMS. OVERALL COVERAGE AND INTENSITY WILL BE LESS UNDER MOSTLY CLOUDY SKIES. FOR THE WEEKEND AND EARLY NEXT WEEK, THE CURRENT SYSTEM WILL LIFT OUT WITH ANOTHER TROUGH DEVELOPING OFF THE WEST COAST. THE 00Z ECMWF WAS MORE AMPLIFIED WITH TROUGH WHICH WOULD HAVE KEPT BETTER CHANCES FOR THUNDERSTORMS INTO SATURDAY. HOWEVER ITS 12Z RUN HAS COME BACK IN LINE WITH WHAT THE GFS AND OTHER MODELS HAVE BEEN SHOWING WHICH IS A DRIER SOUTHWEST FLOW AND DECREASING SHOWER AND THUNDERSTORM CHANCES. WE BACKED THE POPS OFF SATURDAY BASED ON THESE LATEST TRENDS AND OTHERWISE KEPT THE DRYING TREND GOING SUNDAY-TUESDAY. WE COOLED TEMPERATURES A COUPLE OF DEGREES THROUGH THE WEEKEND WHICH REFLECTS A MORE GRADUAL WARMUP AND HAS SUPPORT FROM LATEST MOS GUIDANCE. HOHMANN && .AVIATION... THUNDERSTORMS ARE FIRING ALONG THE EASTERN SIERRA SIMILAR TO MONDAY AND WILL IMPACT MANY OF THE TAF SITES THROUGH 02Z. LATEST MESOSCALE MODELS INDICATE STORMS MAY FORM INTO A COMPLEX BY LATE AFTERNOON/EARLY EVENING ACROSS FAR WESTERN NV AND CONTINUING NORTHWARD INTO LASSEN AND NORTHWEST NV THIS EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS. WHILE STORMS WILL BE CAPABLE OF STRONG OUTFLOW WIND GUSTS TO 50 MPH AND SMALL HAIL, THE GREATEST THREAT WILL CONTINUE TO BE LIGHTNING AND TORRENTIAL RAINFALL. WE MAINTAINED A LOW CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT INTO THE MORNING WEDNESDAY AS ANOTHER SHORTWAVE APPROACHES FROM THE SOUTH. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME NUMEROUS AGAIN WEDNESDAY AFTERNOON. HOHMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING NVZ001>003. CA...FLASH FLOOD WATCH UNTIL 9 PM PDT THIS EVENING CAZ071>073. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Jul 7, 3:17 PM PDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
317 PM PDT TUE JUL 7 2015
CAZ073-072245-
MONO CA-
317 PM PDT TUE JUL 7 2015
...THUNDERSTORMS PRODUCING HEAVY RAINS AND A LOT OF SMALL HAIL IN
MONO COUNTY...
* AT 314 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONO
LAKE TO TOMS PLACE...AND MOVING NORTH AT 10-20 MPH.
* LARGE AMOUNTS OF SMALL HALF INCH HAIL AND WINDS IN EXCESS OF 30
MPH WILL BE POSSIBLE WITH THESE STORMS. HEAVY RAINFALL WITH RATES
ABOVE ONE-HALF INCH PER HOUR IS ALSO EXPECTED, WHICH WILL RESULT
IN PONDING WATER ON ROADS, AND POSSIBLY FLOODING OF LOW SPOTS AND
NORMALLY DRY WASHES.
* TRAVELERS ON HIGHWAY 395 BETWEEN BISHOP AND BRIDGEPORT SHOULD
EXPECT TO ENCOUNTER THESE WEATHER CONDITIONS THROUGH 430 PM. ALSO
HIGHWAY 120 INCLUDING TIOGA PASS IS AFFECTED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3749 11882 3782 11921 3840 11920 3791 11848
3746 11871 3746 11878
TIME...MOT...LOC 2214Z 165DEG 23KT 3801 11900 3756 11870
CSSpecial weather statement, Jul 7, 3:20 PM PDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 320 PM PDT TUE JUL 7 2015 CAZ071-072300- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 320 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORMS ALONG HIGHWAY 395... AT 317 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FRENCHMAN LAKE TO 6 MILES SOUTHEAST OF DOYLE...AND MOVING NORTHWEST AT 15 MPH. WIND GUSTS UP TO 50 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THESE STORMS AS THEY TRACK NEAR HIGHWAY 395 BETWEEN RENO AND SUSANVILLE. LOCATIONS IMPACTED INCLUDE... DOYLE...HERLONG...FRENCHMAN LAKE...JANESVILLE...WENDEL...AMEDEE ARMY AIRFIELD...BIG COVE CAMPGROUND...FRENCHMAN CAMPGROUND...HONEY LAKE... SPRING CREEK CAMPGROUND AND CHILCOOT CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS RESULTING IN SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4034 12065 4038 12001 3988 12001 3982 12027 TIME...MOT...LOC 2217Z 154DEG 11KT 3990 12021 3997 11998 WH
Local storm report, Jul 7, 3:34 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL RENO 39.54N 119.82W
07/07/2015 M0.25 INCH WASHOE NV AMATEUR RADIO
PEA SIZE HAIL REPORTED OFF RED ROCK ROAD WITH WIND GUSTS
40 MPH.
&&
ELWLocal storm report, Jul 7, 3:36 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
336 PM PDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL STEAD 39.64N 119.88W
07/07/2015 M0.25 INCH WASHOE NV AMATEUR RADIO
PEA SIZE HAIL REPORTED IN STEAD.
&&
ELWLocal storm report, Jul 7, 3:39 PM PDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
339 PM PDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG RENO 39.54N 119.82W
07/07/2015 WASHOE NV BROADCAST MEDIA
5000 PEOPLE REPORTED POWER OUTAGES IN WASHOE COUNTY WITH
MOST IN SOUTH RENO.
&&
ELWSpecial weather statement, Jul 7, 3:47 PM PDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 347 PM PDT TUE JUL 7 2015 CAZ071-072330- LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES CA- 347 PM PDT TUE JUL 7 2015 ...STRONG THUNDERSTORMS DEVELOPING NEAR EAGLE LAKE... AT 346 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS NEAR EAGLE LAKE...MOVING NORTHWEST AT 10 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... EAGLE LAKE...ASPEN GROVE CAMPGROUND...SPAULDING...CHRISTIE CAMPGROUND...EAGLE CAMPGROUND AND MERRILL CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM RESULTING IN SIGNIFICANT PONDING OF WATER ON THE ROAD AND REDUCED VISIBILITY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. GET OFF THE LAKE DURING A THUNDERSTORM! && LAT...LON 4063 12055 4047 12067 4055 12105 4089 12077 TIME...MOT...LOC 2246Z 120DEG 10KT 4059 12070 WH
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:16 PM PDT | Flash Flood Warning | REV | Churchill, Lyon | 3 hr |
| Jul 6, 5:47 PM PDT | Special Weather Statement | REV | 43 min | |
| Jul 6, 6:12 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 6, 9:32 PM PDT | Flash Flood Watch | REV | Douglas, Lyon, Mineral, Storey, Washoe | 21 hr |
| Jul 7, 12:14 PM PDT | Special Weather Statement | REV | Douglas | 46 min |
| Jul 7, 12:52 PM PDT | Special Weather Statement | REV | Washoe | 38 min |
| Jul 7, 1:03 PM PDT | Flash Flood Warning | REV | Douglas, Lyon | 3 hr |
| Jul 7, 1:03 PM PDT | Special Weather Statement | REV | 87 min | |
| Jul 7, 1:30 PM PDT | Special Weather Statement | REV | 45 min | |
| Jul 7, 1:43 PM PDT | Flash Flood Warning | REV | Douglas, Lyon, Storey, Washoe | 3 hr |
| Jul 7, 1:59 PM PDT | Special Weather Statement | REV | Storey | 31 min |
| Jul 7, 2:19 PM PDT | Flash Flood Warning | REV | Mineral | 3 hr |
| Jul 7, 2:23 PM PDT | Special Weather Statement | REV | Lyon | 22 min |
| Jul 7, 2:24 PM PDT | Flash Flood Warning | REV | Storey, Washoe | 3 hr |
| Jul 7, 2:49 PM PDT | Severe Thunderstorm Warning | REV | Washoe | 41 min |
| Jul 7, 2:57 PM PDT | Special Weather Statement | REV | 48 min | |
| Jul 7, 3:09 PM PDT | Special Weather Statement | REV | Lyon | 36 min |
| Jul 7, 4:04 PM PDT | Special Weather Statement | REV | Churchill | 41 min |
Nearby
Flash Flood Warnings in Nevada, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.